MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Model Number ASD37A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body Embolism (4439)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore a 37mm gore® cardioform asd occluder was implanted on (b)(6) 2022 to treat an atrial septal defect.The physician reported on (b)(6) 2022 that the device had embolized to the left pulmonary artery.No further information was provided.The patient was taken to the catheterization lab for retrieval of the device; however, the attempt to retrieve the device was unsuccessful and the patient was taken to surgery.Update provided from the physician.The patient is doing fine after the surgery.
 
Additional Manufacturer Narrative
As the date the embolization occurred is unknown at this time, the date gore aware (b)(6) 2022 is being used as the date of event.Requested patient weight, but is unknown.Imaging evaluation: from the fluoroscopy imaging provided the device appears to be in an unstable position on the atrial septum.However, without echocardiography, this cannot be confirmed.There does appear to be adequate tissue in between the posterior/inferior portions of the disc.The anterior/superior discs appear very flat indicating inadequate tissue in between the left and right discs.In the images and videos provided the device does not appear stable at the time of locking or releasing.The left and right discs are moving simultaneously as opposed to the proper motion of moving away from each other.This is indicative of an instable device.When going through the checklist for releasing gore cardioform asd occluder, it is noted in the checklist to make sure there is clear disc separation between the left and right disc in the lao/cra views.Without further imaging, it cannot be determined if the device had clear disc separation to leave the device in at the time of implant.The gore® cardioform asd occluder instructions for use states: potential clinical and device adverse events associated with the use of the occluder may include, but are not limited to: device embolization.
 
Additional Manufacturer Narrative
H6: updated clinical code to 4439.Updated impact code to 4627 and 4624.Updated medical device problem code to 4003.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kathy titus
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13801891
Report Number2017233-2022-02809
Device Sequence Number19859781
Product Code MLV
UDI-Device Identifier00733132636501
UDI-Public00733132636501
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberASD37A
Device Catalogue NumberASD37A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale